Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 183, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2016, 2:29 PM CDT for Natchitoches Parish, Louisiana. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2016, 2:29 PM CDT (19:29 UTC)
- Expired
- May 27, 2016, 3:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Natchitoches Parish, LA
The radar
The Ft Polk radar (KPOE), 66 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:50 PM CDT | TSTM WND DMG | Natchitoches, LA | SEVERAL LARGE TREES DOWN ON THE NORTHWESTERN STATE UNIVERSITY CAMPUS. |
| May 27, 2:55 PM CDT | TSTM WND GST 62 | Natchitoches, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:04 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620
WUUS54 KSHV 271929
SVRSHV
LAC069-272030-
/O.NEW.KSHV.SV.W.0183.160527T1929Z-160527T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
229 PM CDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 330 PM CDT
* AT 229 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
NORTHEAST OF MANY...OR 13 MILES SOUTHWEST OF NATCHITOCHES...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...CAMPTI...ALLEN...PROVENCAL...NATCHEZ...CLARENCE...
ROBELINE...POWHATAN...GRAND ECORE...MARTHAVILLE...FLORA...
HAGEWOOD...BERMUDA...CLOUTIERVILLE AND MELROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3154 9334 3171 9334 3172 9344 3185 9344
3193 9309 3155 9292
TIME...MOT...LOC 1929Z 259DEG 26KT 3165 9329
HAIL...1.00IN
WIND...60MPH
$$
PALMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:00 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 27, 1:00 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
100 PM CDT FRI MAY 27 2016
.AVIATION...
Flight conditions and winds will vary greatly today with the
ongoing shower and thunderstorm threat. A line of showers and
thunderstorms currently extends from near KTXK through KSHV to
just west of KLFK...with MVFR and local IFR conditions possible
with these thunderstorms. Otherwise...VFR conditions are
prevailing. This line of showers and thunderstorms will continue
to slowly move east...affecting KELD and KMLU after 20z. A
secondary line of showers and thunderstorms is forming between
KTRL to KCRS to KLHB...and will begin to affect our Texas taf
locations after 20z...with areas of MVFR and IFR conditions
possible. Conditions will improve for the most part after this
secondary line...but MVFR ceilings will likely develop
tonight...with some local MVFR visibilities may develop in mist
near sunrise.
&&
.PREV DISCUSSION... /issued 1206 PM CDT FRI MAY 27 2016/
DISCUSSION...
Made minor changes to the forecast. On going rainfall and cloud
cover has kept temperatures lower than forecasted. Decided to
lower temperatures for today to match current trends. Other than
this, the rest of the forecast looks to be on track. A large area
of showers/tstorms will continue to move across the Four State
Region today. The SVR weather threat for today has been
reduced to Marginal...but will continue to monitor this as we get
into the afternoon/evening hours. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 70 86 69 / 90 60 30 20
MLU 84 69 86 69 / 80 50 50 10
DEQ 77 67 85 68 / 90 50 30 30
TXK 79 69 86 68 / 90 60 30 30
ELD 79 69 85 68 / 90 60 50 10
TYR 80 71 87 70 / 90 50 30 20
GGG 80 71 86 70 / 90 60 30 10
LFK 81 72 88 70 / 90 60 30 10
&&
.SHV Watches/Warnings/Advisories...
AR...Lake Wind Advisory until 9 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 9 PM CDT this evening for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 9 PM CDT this evening for OKZ077.
TX...Lake Wind Advisory until 9 PM CDT this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
28/20Hazardous weather outlook, May 27, 7:04 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 704 AM CDT FRI MAY 27 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 704 AM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD OVER THE FOUR STATE REGION AS ABUNDANT MOISTURE FEEDS INTO THE AREA AND COMBINES WITH DISTURBANCES PASSING OVERHEAD IN ASSOCIATION WITH AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHERN ROCKIES AND INTO THE PLAINS. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING ISOLATED LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ACROSS PARTS OF SOUTHEAST OKLAHOMA, EAST AND NORTHEAST TEXAS...AND A SMALL PART OF SOUTHWEST ARKANSAS. LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING WILL BE POSSIBLE AREA WIDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AN UNSETTLED AND ACTIVE WEATHER PATTERN WILL EXTEND FROM THE LATER HALF OF THE WEEKEND AND THROUGH THE WEEK AND INTO NEXT WEEKEND AS ADDITIONAL UPPER LEVEL STORM SYSTEMS AFFECT THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE POSSIBLE LATER TODAY AND OVERNIGHT. 06
In the hours before
Local storm report, May 27, 10:28 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1028 AM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND DMG NATCHEZ 31.67N 93.05W
05/26/2016 NATCHITOCHES LA CO-OP OBSERVER
TREES DOWN OLD RIVER RD SOUTH OF NATCHEZS
&&
EVENT NUMBER SHV1600569
21Local storm report, May 27, 10:33 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 AM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM NON-TSTM WND DMG NATCHITOCHES 31.76N 93.10W
05/27/2016 NATCHITOCHES LA LAW ENFORCEMENT
TREES DOWN 2000 BLOCK OF LA HWY 495 IN CLOUTIERVILLE
&&
CORRECTED EVENT
EVENT NUMBER SHV1600566
21Local storm report, May 27, 11:46 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM NON-TSTM WND DMG NATCHITOCHES 31.76N 93.10W
05/27/2016 NATCHITOCHES LA TRAINED SPOTTER
BELLAWOOD LA OAK TREE FELL THROUGHA HUSE AT CORNER OF
SHADY GROVE RD AND DELTON
&&
EVENT NUMBER SHV1600570
21Special weather statement, May 27, 12:23 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1223 PM CDT FRI MAY 27 2016 LAZ017-TXZ153-166-167-271800- SABINE LA-SAN AUGUSTINE TX-SABINE TX-SHELBY TX- 1223 PM CDT FRI MAY 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE PARISH... NORTHERN SABINE...NORTHEASTERN SAN AUGUSTINE AND SOUTHEASTERN SHELBY COUNTIES UNTIL 100 PM CDT... AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MACUNE...OR 26 MILES NORTH OF EBENEZER...MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MILAM...MANY...SAN AUGUSTINE...ZWOLLE...CONVERSE...ROSEVINE... MACUNE...PATROON...BLAND LAKE...FLORIEN...HUXLEY...NOBLE...FISHER... SEXTON...NEGREET...TOLEDO BEND RESERVOIR NORTH... CHINAQUAPIN AND DENNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SHREVEPORT. && LAT...LON 3130 9424 3151 9430 3182 9369 3147 9342 TIME...MOT...LOC 1722Z 236DEG 50KT 3141 9418 20
Special weather statement, May 27, 12:34 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 PM CDT FRI MAY 27 2016
TXZ165>167-271815-
SAN AUGUSTINE TX-SABINE TX-ANGELINA TX-
1234 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SABINE...SOUTHEASTERN ANGELINA
AND SOUTHERN SAN AUGUSTINE COUNTIES UNTIL 115 PM CDT...
AT 1234 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ROCKLAND...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...PINELAND...ROSEVINE...ZAVALLA...BROADDUS...
DOLAN...SEXTON...YELLOWPINE...BRONSON...FAIRMOUNT...
MCELROY AND CHINAQUAPIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.
&&
LAT...LON 3117 9455 3128 9438 3123 9433 3122 9433
3123 9432 3127 9434 3130 9431 3132 9432
3159 9390 3117 9363 3116 9391 3114 9404
3111 9406 3103 9447
TIME...MOT...LOC 1734Z 236DEG 49KT 3108 9439
20Local storm report, May 27, 2:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM FLASH FLOOD NACOGDOCHES 31.61N 94.65W
05/27/2016 NACOGDOCHES TX DEPT OF HIGHWAYS
TX DOT IS REPORTING IN NACOGDOCHES COUNTY BETWEEN
CHIREN AND MARTINSVILLE ON FM 95 AND ALSO ALONG CR 384
&&
EVENT NUMBER SHV1600571
27The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:21 PM CDT | Special Weather Statement | SHV | Caldwell | 39 min |
| May 26, 7:46 PM CDT | Special Weather Statement | SHV | Bossier, Caddo | 44 min |
| May 26, 8:18 PM CDT | Areal Flood Advisory | SHV | Caldwell | 117 min |
| May 26, 8:46 PM CDT | Special Weather Statement | SHV | Bossier, Caddo, De Soto | 44 min |
| May 26, 9:52 PM CDT | Special Weather Statement | SHV | De Soto, Natchitoches, Red River, Sabine | 38 min |
| May 26, 10:30 PM CDT | Special Weather Statement | SHV | Natchitoches, Sabine | 45 min |
| May 26, 11:24 PM CDT | Special Weather Statement | SHV | Grant, Natchitoches | 66 min |
| May 27, 12:51 AM CDT | Special Weather Statement | SHV | Grant, Natchitoches, Sabine | 54 min |
| May 27, 4:41 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 16 hr |
| May 27, 12:23 PM CDT | Special Weather Statement | SHV | Sabine | 37 min |
| May 27, 1:15 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 45 min |
| May 27, 1:56 PM CDT | Flash Flood Warning | SHV | Sabine | 3 hr |
| May 27, 3:05 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 55 min |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more | 55 min |
| May 27, 4:32 PM CDT | Flash Flood Warning | SHV | Grant, Natchitoches, Sabine | 3 hr |
| May 27, 5:46 PM CDT | Special Weather Statement | SHV | Caddo | 29 min |
| May 27, 6:40 PM CDT | Special Weather Statement | SHV | Caddo | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.